Injection-site lipoatrophy. Images in Clinical Medicine.

Show simple item record

dc.contributor.author Sackey, A.H.
dc.date.accessioned 2021-02-06T13:50:39Z
dc.date.available 2021-02-06T13:50:39Z
dc.date.issued 2009-11-05
dc.identifier.uri https://doi.org/10.1056/nejmicm0808275
dc.identifier.uri http://ugspace.ug.edu.gh/handle/123456789/36033
dc.description.abstract A13-year-old girl with a 20-month history of type 1 diabetes mellitus presented with depressed areas of skin at the sites of insulin injection (Panel A, arrows). The patient had been treated since diagnosis with injections of biphasic insulin lispro (Humalog Mix 25, Eli Lilly) into both thighs. The physical examination and axial magnetic resonance imaging of the right thigh showed a loss of the adipose tissue layer at the injection sites. One injection site is shown in Panel B (arrow). Injection-site lipoatrophy is a recognized complication that is associated with all types of insulin and that has an estimated prevalence of 3.6%. The condition can be unsightly clinically and theoretically could lead to erratic insulin absorption. The precise pathogenesis remains unclear, but possible mechanisms include immune reaction to insulin or excipients of the injection solution, injury from cold insulin, or trauma from repeated local injections. After the discovery of lipoatrophy, the patient discontinued injecting insulin into the right thigh, and the areas of depression gradually diminished over a 10-month period. en_US
dc.language.iso en en_US
dc.publisher N Engl J Med en_US
dc.relation.ispartofseries 316;19
dc.subject lipoatrophy en_US
dc.subject clinical medicine en_US
dc.title Injection-site lipoatrophy. Images in Clinical Medicine. en_US
dc.type Article en_US


Files in this item

Files Size Format View

There are no files associated with this item.

This item appears in the following Collection(s)

Show simple item record

Search UGSpace


Browse

My Account